Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2025, 6:07 PM CDT for Custer County, Nebraska. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2025, 6:07 PM CDT (23:07 UTC)
- Expired
- Jul 19, 2025, 6:25 PM CDT
- In force
- 18 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:16 PM CDT | Tornado Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:34 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Scattered thunderstorms continue to develop this afternoon and evening
- Hot temperatures Monday and Tuesday
- Another chance of marginal severe thunderstorms on Sunday
Area forecast discussion, Jul 19, 4:34 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 434 PM CDT Sat Jul 19 2025 .KEY MESSAGES... - Scattered thunderstorms continue to develop this afternoon and evening - Hot temperatures Monday and Tuesday - Another chance of marginal severe thunderstorms on Sunday && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 405 PM CDT Sat Jul 19 2025 The main concern will be the continued thunderstorm development this afternoon and evening. Thunderstorms will continue to develop late this afternoon with latest CAMs showing development both across western and north central Nebraska and a secondary location off the off the higher terrain in the Panhandle. Steep lapse rates, MU CAPE values around 3000 J/kg and deep layer shear around 45 to 60 kts by late afternoon/evening present a favorable environment for large hail, increasing confidence in seeing hail 2" or greater with supercell storms. Some of the hodographs are also suggesting the potential for tornadic development as well into the early evening hours. There is also some suggestion that strong winds in excess of 70 mph may be possible with some of the strongest supercells, especially across southwest Nebraska. A LLJ will also kick in later this evening and help aid in sustaining supercell thunderstorms. Expect the bulk of the thunderstorms to be out of the area before midnight tonight. For Sunday there is the potential of a few isolated thunderstorms, however confidence remains low in thunderstorm development at this time. There is the potential for some patchy fog to develop Sunday morning across portions of the Sandhills, at this time fog potential does not look to be widespread, but could see a few locations have visibility lower than 1 mile. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 405 PM CDT Sat Jul 19 2025 A ridge will build in across the central CONUS early in the week, Monday and Tuesday with temperatures warming into the 90s. There is the potential for heat indices to reach near 100, but confidence is low at the moment and will continue to monitor as heat headlines may be needed if confidence in higher heat indices increase. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1254 PM CDT Sat Jul 19 2025 Lingering patchy fog and low clouds will persist through mid afternoon across portions of the northern Sandhills including KVTN terminal with IFR or lower conditions possible. Late afternoon and evening there will be scattered thunderstorms possible, some of which may contain large hail and strong winds, that may be erratic at times, across western and north central Nebraska, including KVTN and KLBF terminals. Storms should generally be out of the area by midnight. There is a chance for patchy fog again Sunday morning across western and north central Nebraska and may impact both forecast terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Gomez
Hazardous weather outlook, Jul 19, 4:35 PM CDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 435 PM CDT Sat Jul 19 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-202145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 435 PM CDT Sat Jul 19 2025 /335 PM MDT Sat Jul 19 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. A slight (level 2 of 5) risk of severe storms are possible late this afternoon and evening across much of western and north central Nebraska. The main threat will be hail (2+ inches) and damaging winds (75+ mph), but a few tornadoes may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Sunday through Wednesday across the area. On Sunday, a marginal (level 1 of 5) risk of severe storms are possible across the entire outlook area from late afternoon into the evening. Beyond Sunday night, the severe threat is uncertain. Very warm temperatures return on Monday and Tuesday with heat indices approaching 100 across portions of north central and into central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 19, 5:22 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
522 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Hail 4 E North Platte 41.13N 100.70W
07/19/2025 M1.75 Inch Lincoln NE Official NWS Obs
&&
BrownLocal storm report, Jul 19, 5:26 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
526 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail Long Pine 42.53N 99.70W
07/19/2025 M1.25 Inch Brown NE Emergency Mngr
&&
BrownLocal storm report, Jul 19, 5:27 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
527 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Hail 1 W North Platte 41.13N 100.79W
07/19/2025 M1.00 Inch Lincoln NE NWS Employee
0522 PM Hail 5 E Ainsworth 42.55N 99.76W
07/19/2025 M1.50 Inch Brown NE Trained Spotter
Ping pong size hail and 50 mph winds.
&&Local storm report, Jul 19, 5:32 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
532 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM Hail 2 NNE North Platte 41.16N 100.76W
07/19/2025 M1.75 Inch Lincoln NE Storm Chaser
&&Local storm report, Jul 19, 5:38 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
538 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM Hail 1 S Long Pine 42.52N 99.70W
07/19/2025 M1.75 Inch Brown NE Emergency Mngr
&&Local storm report, Jul 19, 5:58 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
558 PM CDT Sat Jul 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Hail 7 S Gandy 41.37N 100.45W
07/19/2025 E2.75 Inch Lincoln NE Fire Dept/Rescue
Had reports of hail breaking out windows on
several houses in town. There was some water
over the county roads.
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:24 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Jul 18, 7:25 PM CDT | Special Weather Statement | LBF | McPherson | 50 min |
| Jul 18, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
| Jul 18, 8:21 PM CDT | Tornado Warning | LBF | Brown | 39 min |
| Jul 18, 8:55 PM CDT | Tornado Warning | LBF | Brown, Cherry | 50 min |
| Jul 18, 9:33 PM CDT | Special Weather Statement | LBF | Keya Paha | 42 min |
| Jul 18, 10:15 PM CDT | Special Weather Statement | LBF | Garfield | 45 min |
| Jul 18, 10:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Jul 18, 10:54 PM CDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 18, 11:12 PM CDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 18, 11:41 PM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 49 min |
| Jul 19, 1:56 AM CDT | Special Weather Statement | LBF | Rock | 64 min |
| Jul 19, 3:31 AM CDT | Special Weather Statement | LBF | Holt | 59 min |
| Jul 19, 2:52 PM CDT | Special Weather Statement | LBF | Logan | 23 min |
| Jul 19, 2:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 46 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | LBF | Hooker | 51 min |
| Jul 19, 3:26 PM CDT | Special Weather Statement | LBF | Grant | 49 min |
| Jul 19, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker | 44 min |
| Jul 19, 3:33 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson, Thomas | 42 min |
| Jul 19, 3:40 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 50 min |
| Jul 19, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jul 19, 4:14 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 46 min |
| Jul 19, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Hooker, McPherson | 44 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 38 min |
| Jul 19, 4:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 45 min |
| Jul 19, 4:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 41 min |
| Jul 19, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 49 min |
| Jul 19, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jul 19, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 19, 5:09 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 51 min |
| Jul 19, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jul 19, 5:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 40 min |
| Jul 19, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 19, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 38 min |
| Jul 19, 6:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 19, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Rock, Wheeler | 53 min |
| Jul 19, 6:36 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jul 19, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 42 min |
| Jul 19, 6:49 PM CDT | Special Weather Statement | LBF | Boyd | 56 min |
| Jul 19, 6:56 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.